MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEAL545RH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Attempts are being made to obtain the following information: what does ¿part of the jaw broke off inside the patient¿ mean? did the moveable top jaw break off? did the ceramic (on the lower non-moveable jaw) separate or break off? did the electrode (on the lower non-moveable jaw) separate or break off? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.To date no response has been provided.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a laparoscopic colon procedure, part of the jaw broke off inside the patient.The piece of the jaw was found.It is unknown how it was found.The procedure was completed with an alternate like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the device was returned with the upper jaw detached and not returned.In addition, the i-blade was broken and slightly lifted and the cable was cut off.Due to the condition of the device no functional test could be performed.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ENSEAL 5MM ROUND TIP 45 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8828958
Report Number3005075853-2019-20762
Device Sequence Number3039039
Product Code GEI
UDI-Device Identifier10705036000051
UDI-Public10705036000051
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberNSEAL545RH
Device Lot NumberT92J6F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/02/2019
Patient Sequence Number1